On the concept of subcriticality and criticality and a ratio theorem for a branching process in a random environment
Yuejiao Wang,
Zaiming Liu,
Yingqiu Li and
Quansheng Liu
Statistics & Probability Letters, 2017, vol. 127, issue C, 97-103
Abstract:
We consider a branching process (Zn) in a stationary and ergodic random environment ξ=(ξn). Athreya and Karlin (1971) proved the basic result about the concept of subcriticality and criticality, by showing that under the quenched law Pξ, the conditional distribution of Zn given the non-extinction at time n converges in law to a proper distribution on N+={1,2,⋯} in the subcritical case, and to the null distribution in the critical case, under the condition that the environment sequence is exchangeable. In this paper we first improve this basic result by removing the exchangeability condition on the environment, and by establishing a more general result about the conditional law of Zn given the non-extinction at time n+k for each fixed k≥0. As a by-product of the proof we also remove the exchangeability condition in another result of Athreya and Karlin (1971) for the subcritical case about the decay rate of the survival probability given the environment. We then establish a convergence theorem about the ratio Pξ(Zn=j)/Pξ(Zn=1), which can be applicable in each of the subcritical, critical, and supercritical cases.
Keywords: Branching process; Random environment; Concept of subcriticality and criticality; Convergence rate of survival probability; Ratio theorem (search for similar items in EconPapers)
Date: 2017
References: View references in EconPapers View complete reference list from CitEc
Citations:
Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0167715217300792
Full text for ScienceDirect subscribers only
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:eee:stapro:v:127:y:2017:i:c:p:97-103
Ordering information: This journal article can be ordered from
http://www.elsevier.com/wps/find/supportfaq.cws_home/regional
https://shop.elsevie ... _01_ooc_1&version=01
DOI: 10.1016/j.spl.2017.02.023
Access Statistics for this article
Statistics & Probability Letters is currently edited by Somnath Datta and Hira L. Koul
More articles in Statistics & Probability Letters from Elsevier
Bibliographic data for series maintained by Catherine Liu ().